MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Product Quality Problem (1506); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, a type iiib endoleak was detected by routine follow-up ct.The physician will continue to monitor the patient who is reported in stable condition.There have been no additional patient sequelae reported.
 
Event or Problem Description
Additional information received confirming that the physician elected to treat the patient by relining with a gore (non-endologix) device on (b)(6) 2018.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported event of a type iiib endoleak of the bifurcated device.This event is device-related due to strata material.Procedure-related harms include type ii endoleaks.The final patient status was reported to be a competed secondary procedure with reline.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.Correction: b2; h6: remove other serious and add required intervention.Device code: remove 1354.Conclusion code: remove 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8057534
Report Number2031527-2018-00848
Device Sequence Number1786708
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)171008
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2017
Device Model NumberBA28-90/I20-30
Device Lot Number1251906-026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1214923-005
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR